MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. VITAL MIS POLY 7.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. VITAL MIS POLY 7.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M7545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on a vital mis patient to address pain five days after the initial surgery.Follow-up x-rays revealed a hematoma as well as a migrated set screw and a loose set screw on the right side of the construct.Seven days post-operatively, the revision surgery was performed and the entire right side of the construct was removed and replaced.The left side of the construct was checked and found to have no problems.This is report three of four for this event.
 
Additional Manufacturer Narrative
D10: vital mis poly 7.5x45mm: pn 824m7545, ln sbm183051 - qty 1, vitality closure top: pn 07.02010.001, ln zb7739170 - qty 1, vital mis 5.5 ti rod perc crv 65mm: pn 815m1065, ln ct149553 - qty 1.Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2024-00361 through 3012447612-2024-00364.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned, however x-ray images were provided which show that a closure top has migrated out of its screw.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to not fully seating the closure tops against the rods.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
VITAL MIS POLY 7.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20761844
Report Number3012447612-2024-00363
Device Sequence Number8587865
Product Code NKB
UDI-Device Identifier00887868514258
UDI-Public(01)00887868514258(10)SBM183051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203507
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number824M7545
Device Lot NumberSBM183051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale
Patient EthnicityNon Hispanic